Zeitschrift für Analysis und ihre Anwendungen
Full-Text PDF (1039 KB) | Metadata | Table of Contents | ZAA summary
Published online: 1982-02-28
On Counterexamples for Rates of Convergence concerning Numerical Solutions of Initial Value ProblemsWerner Dickmeis and Rolf Joachim Nessel (1) RWTH Aachen, Germany
(2) RWTH Aachen, Germany
The present note is concerned with the approximation of the exact solution of a properly posed initial value problem by finite difference methods. It is shown that those rates of convergence obtained in previous papers on abstract Lax-type theorems with rates are indeed sharp. This is achieved as a consequence of a general uniform boundedness principle with rates, given in the setting of discrete approximations of Banach spaces. The method of proof is the familiar gliding hump method but now equipped with rates. The applications presented emphasize the unifying approach to various concrete results scattered in the literature.
No keywords available for this article.
Dickmeis Werner, Nessel Rolf Joachim: On Counterexamples for Rates of Convergence concerning Numerical Solutions of Initial Value Problems. Z. Anal. Anwend. 1 (1982), 59-70. doi: 10.4171/ZAA/5